Alert archive / Michigan / Beach Hazards Statements in 2019
Beach Hazards Statement 6, NWS Northern Indiana
NWS Northern Indiana issued this beach hazards statement at Jul 13, 2019, 10:45 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2019, 10:45 AM EDT (14:45 UTC)
- Expired
- Jul 13, 2019, 4:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
470 WHUS43 KIWX 131445 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 1045 AM EDT Sat Jul 13 2019 MIZ077-132000- /O.NEW.KIWX.BH.S.0006.190713T1445Z-190713T2000Z/ Berrien- 1045 AM EDT Sat Jul 13 2019 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... The National Weather Service in Northern Indiana has issued a Beach Hazards Statement for dangerous swimming conditions, which is in effect until 4 PM EDT this afternoon. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED... * STRONG RIP CURRENTS EXPECTED... * STRONG STRUCTURAL CURRENTS EXPECTED... * OVERVIEW/POTENTIAL IMPACTS...Southwest winds of 15 to 20 mph will result in waves of 3 to 5 feet through early afternoon. Waves will subside later this afternoon as winds shift to the north in association with a cool front. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this beach hazards statement went out at Jul 13, 6:23 AM EDT, 4 hours 22 minutes earlier.
Area forecast discussion, Jul 13, 6:23 AM EDT, 4 hours 22 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 623 AM EDT Sat Jul 13 2019 .SYNOPSIS... Issued at 319 AM EDT Sat Jul 13 2019 Heat and humidity will return today and persist through this upcoming week with highs in the mid 80s to lower 90s each day and heat indices mostly in the 90s. There is a small chance for mainly late afternoon and evening storms today and Sunday, but most areas will be dry. The best chance for storms is during the middle of this upcoming week when the remnants of Tropical Storm Barry arrive. && .SHORT TERM...(Today and Tonight) Issued at 318 AM EDT Sat Jul 13 2019 A weak boundary was over Lower Michigan early this morning and will drift south today into northern Indiana and northwest Ohio this afternoon. Moisture will pool in its vicinity with precipitable water values above 1.7 inches. Although instability will be rather substantial with up to 3000 J/Kg of CAPE later today, limited wind shear during max heating and a somewhat capped environment should really limit storm coverage and intensity. At this point, any storms that are able to form will bring the potential of locally heavy rainfall and gusty winds this afternoon and evening, primarily between 3 PM EDT and 9 PM EDT. Highs this afternoon should reach near 90 with heat indices between 90 and 95. && .LONG TERM...(Sunday through Friday) Issued at 318 AM EDT Sat Jul 13 2019 Overall, very warm and humid conditions are ahead this upcoming week which will become hot and oppressive by Friday as the upper level ridge rebuilds over the area after the remnants of Tropical Storm/Hurricane Barry move east out of the area. In the interim, there is a small chance for storms Sunday south of a line from Warsaw to Ft Wayne along the old boundary that should still be over this area and should have plenty of moisture available. Kept Monday dry; however given the heat and humidity during daytime heating, can not rule out an isolated late afternoon or evening storm. Remnants of Tropical Storm or Hurricane Barry will take a few to several days to reach northern Indiana and may be able to spread showers and storms well north of the Ohio River from early Tuesday into Thursday. Early this morning, some showers in the outer bands had already moved north into west Tennessee. The general trend of the GFS and ECMWF has been to increase rain amounts east and south of Fort Wayne Wednesday into Wednesday night where over an inch of rain is possible. Otherwise, the heat is likely to become oppressive with highs from 90 to 95 and heat indices from 100 to 105 as the upper level ridge builds into the area. && .AVIATION...(For the 12Z TAFS through 12Z Sunday Morning) Issued at 617 AM EDT Sat Jul 13 2019 Little change in the forecast for the 12Z TAF cycle from the 06Z TAF cycle. Light winds will prevail today as a cold front slowly slides southwards. There is a chance for convection across northern Indiana which could impact the terminals between 21z and 03Z. Have continued to leave mention out in prevailing due to the scattered nature of this convection. Any convection that does occur should slide south of the terminals along with the front by 06Z. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Skipper SHORT TERM...Skipper LONG TERM...Skipper AVIATION...CM Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 13, 4:30 AM EDT, 6 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 430 AM EDT Sat Jul 13 2019 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-140830- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 430 AM EDT Sat Jul 13 2019 /330 AM CDT Sat Jul 13 2019/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. Thunderstorms are possible this afternoon and tonight. Locally heavy rainfall and gusty winds may accompany the storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms are possible Sunday mainly south of a Knox to Fort Wayne line. Locally heavy rainfall and gusty winds may accompany the storms. Thunderstorms are also possible from Tuesday through Thursday night with the remnants of Barry. Locally heavy rainfall and gusty winds may accompany the storms. Widespread severe weather is not expected. Hot and humid conditions Monday through Friday are expected to cause heat indices to reach the 90s each day with indices of 100 to 105 Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-140830- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 430 AM EDT Sat Jul 13 2019 This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and tonight. There is a small chance for a thunderstorm this afternoon and early this evening. Gusty winds in the vicinity of storms will pose a hazard to small crafts. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms are possible from Tuesday through Thursday. Locally higher winds and waves in the vicinity of storms will pose a hazard to small crafts.
Nearby
Beach Hazards Statements in Michigan, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.